MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM QUICK CONNECT DI POLY DRIVER; SCREWDRIVER

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM QUICK CONNECT DI POLY DRIVER; SCREWDRIVER
Model Number 279722400
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a procedure performed on (b)(6) 2021, one screwdriver had its tip broken off and the other one was deformed.A part of the broken fragments has been left in the screw core.The procedure was delayed for less than thirty (30) minutes.No further information is available.This report is for one (1) expedium spine system quick connect di poly driver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that xpdm quick-con di poly scwdrvr the tip was broken, and broken piece was not returned no other issues were identified.The alleged embedded condition cannot be confirmed since no x-rays were provided.The dimensional inspection was not performed due to post manufacturing damage.The observed condition xpdm quick-con di poly scwdrvr in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the xpdm quick-con di poly scwdrvr.While no definitive root cause could be determined, it is probable that the xpdm quick-con di poly scwdrvr was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for xpdm quick-con di poly scwdrvr was conducted identifying that lot number mi83110 was released in a single batch.Batch1: lot qty of 83 units were released on (b)(6) 2020 with no discrepancies.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM QUICK CONNECT DI POLY DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12368193
Report Number1526439-2021-01760
Device Sequence Number17115618
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722400
Device Catalogue Number279722400
Device Lot NumberMI83110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;